Annali di Matematica Pura ed Applicata

, Volume 183, Issue 4, pp 469–493 | Cite as

Some existence results for the Webster scalar curvature problem in presence of symmetry

Article

Abstract

We prove some existence results for the Webster scalar curvature problem on the Heisenberg group and on the unit sphere of ℂn+1, under the assumption of some natural symmetries of the prescribed curvatures. We use variational and perturbation techniques.

Keywords

Webster curvature Heisenberg group subelliptic equations 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ambrosetti, A., Badiale, M.: Variational perturbative methods and bifurcation of bound states from the essential spectrum. Proc. R. Soc. Edinb., Sect. A, Math. 128, 1131–1161 (1998)Google Scholar
  2. 2.
    Ambrosetti, A., Badiale, M.: Homoclinics: Poincaré-Melnikov type results via a variational approach. Ann. Inst. Henri Poincaré, Anal. Non Linéaire 15, 233–252 (1998)Google Scholar
  3. 3.
    Ambrosetti, A., Garcia Azorero, J., Peral, I.: Perturbation of Δu+u(N+2)/(N-2)=0, the scalar curvature problem in ℝN, and related topics. J. Funct. Anal. 165, 117–149 (1999)CrossRefMathSciNetMATHGoogle Scholar
  4. 4.
    Ambrosetti, A., Malchiodi, A.: On the symmetric scalar curvature problem on Sn. J. Differ. Equations 170, 228–245 (2001)CrossRefMathSciNetMATHGoogle Scholar
  5. 5.
    Bianchi, G., Egnell, H.: Local existence and uniqueness of positive solutions of the equation Δu+(1+εϕ(r))u(n+2)/(n-2)=0, in ℝn and a related equation. In: Nonlinear diffusion equations and their equilibrium states. Vol. 3, pp. 111–128 (Gregynog, 1989), Progress in Nonlinear Differ. Equations Applications, Vol. 7. Boston, MA: Birkhäuser 1992Google Scholar
  6. 6.
    Bianchi, G., Egnell, H.: A variational approach to the equation Δu+Ku(n+2)/(n-2)=0 in ℝn. Arch. Ration. Mech. Anal. 122, 159–182 (1993)MathSciNetMATHGoogle Scholar
  7. 7.
    Brandolini, L., Rigoli, M., Setti, A.G.: Positive solutions of Yamabe-type equations on the Heisenberg group. Duke Math. J. 91, 241–296 (1998)MathSciNetMATHGoogle Scholar
  8. 8.
    Chang, S.A., Yang, P.: A perturbation result in prescribing scalar curvature on Sn. Duke Math. J. 64, 27–69 (1991)MathSciNetMATHGoogle Scholar
  9. 9.
    Folland, G.B., Stein, E.M.: Estimates for the \(\overline{\partial_{b}}\) complex and analysis on the Heisenberg group. Commun. Pure Appl. Math. 27, 429–522 (1974)MATHGoogle Scholar
  10. 10.
    Gamara, N.: The CR Yamabe conjecture the case n=1. J. Eur. Math. Soc. (JEMS) 3, 105–137 (2001)MathSciNetMATHGoogle Scholar
  11. 11.
    Gamara N., Yacoub, R.: CR Yamabe conjecture – the conformally flat case. Pac. J. Math. 201, 121–175 (2001)MathSciNetMATHGoogle Scholar
  12. 12.
    Garofalo, N., Lanconelli, E.: Existence and nonexistence results for semilinear equations on the Heisenberg group. Indiana Univ. Math. J. 41, 71–98 (1992)MathSciNetMATHGoogle Scholar
  13. 13.
    Hebey, E.: Changements de métriques conformes sur la sphère – Le problème de Nirenberg. Bull. Sci. Math. 114, 215–242 (1990)MathSciNetMATHGoogle Scholar
  14. 14.
    Jerison D., Lee, J.M.: Yamabe problem on CR manifolds. J. Differ. Geom. 25, 167–197 (1987)MathSciNetMATHGoogle Scholar
  15. 15.
    Jerison, D., Lee, J.M.: Extremals for the Sobolev inequality on the Heisenberg group and the CR Yamabe problem. J. Am. Math. Soc. 1, 1–13 (1988)MathSciNetGoogle Scholar
  16. 16.
    Jerison, D., Lee, J.M.: Intrinsic CR normal coordinates and the CR Yamabe problem. J. Differ. Geom. 29, 303–343 (1989)MathSciNetMATHGoogle Scholar
  17. 17.
    Lions, P.L.: The concentration-compactness principle in the calculus of variations. The limit case. I. Rev. Mat. Iberoam. 1, 145–201 (1985)MATHGoogle Scholar
  18. 18.
    Lions, P.L.: The concentration-compactness principle in the calculus of variations. The limit case. II. Rev. Mat. Iberoam. 1, 45–121 (1985)MATHGoogle Scholar
  19. 19.
    Lu, G., Wei, J.: On positive entire solutions to the Yamabe-type problem on the Heisenberg and stratified groups. Electron. Res. Announc. Am. Math. Soc. 3, 83–89 (1997)CrossRefMathSciNetMATHGoogle Scholar
  20. 20.
    Malchiodi, A., Uguzzoni, F.: A perturbation result for the Webster scalar curvature problem on the CR sphere. J. Math. Pure Appl. 81, 983–997 (2002)CrossRefMathSciNetMATHGoogle Scholar
  21. 21.
    Uguzzoni, F.: A note on Yamabe-type equations on the Heisenberg group. Hiroshima Math. J. 30, 179–189 (2000)MathSciNetMATHGoogle Scholar
  22. 22.
    Webster, S.M.: Pseudo-Hermitian structures on a real hypersurface. J. Differ. Geom. 13, 25–41 (1978)MathSciNetMATHGoogle Scholar

Copyright information

© Springer-Verlag 2004

Authors and Affiliations

  1. 1.Dipartimento di Matematica e ApplicazioniUniversità di Milano BicoccaMilanoItaly
  2. 2.Dipartimento di MatematicaUniversità degli Studi di BolognaBolognaItaly

Personalised recommendations